Alert archive / Ohio / Small Craft Advisories in 2011

Small Craft Advisory 24, NWS Cleveland, OH

June 24, 2011

NWS Cleveland, OH issued this small craft advisory at Jun 24, 2011, 3:15 AM EDT. It was in force for 42 hr.

The area

The counties it named.

The facts

Issued
Jun 24, 2011, 3:15 AM EDT (07:15 UTC)
Expired
Jun 25, 2011, 9:00 PM EDT
In force
42 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

929 
WHUS71 KCLE 240715
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
315 AM EDT FRI JUN 24 2011

LEZ144>149-241515-
/O.NEW.KCLE.SC.Y.0024.110624T0715Z-110625T2000Z/
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
315 AM EDT FRI JUN 24 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EDT SATURDAY. 

WEST TO SOUTHWEST WINDS OF 15 TO 20 KNOTS WILL PUSH WAVES TO 3 TO
5 FEET. WAVES OF 3 TO 5 FEET WILL CONTINUE INTO SATURDAY
AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT.

&&

$$
7 follow-up statements
843 
WHUS71 KCLE 241355
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
955 AM EDT FRI JUN 24 2011

LEZ144>149-242200-
/O.CON.KCLE.SC.Y.0024.000000T0000Z-110625T2000Z/
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
955 AM EDT FRI JUN 24 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT SATURDAY.

WEST TO SOUTHWEST WINDS OF 15 TO 20 KNOTS WILL PUSH WAVES TO 3 TO
5 FEET. WAVES OF 3 TO 5 FEET WILL CONTINUE INTO SATURDAY
AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT.

&&

$$

OUDEMAN
806 
WHUS71 KCLE 242035
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
435 PM EDT FRI JUN 24 2011

LEZ144>149-250445-
/O.CON.KCLE.SC.Y.0024.000000T0000Z-110625T2000Z/
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
435 PM EDT FRI JUN 24 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT SATURDAY.

WAVES OF 3 TO 5 FEET AND WEST WINDS OF 10 TO 20 KNOTS WILL
CONTINUE INTO SATURDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT.

&&

$$

OUDEMAN
161 
WHUS71 KCLE 250225
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1025 PM EDT FRI JUN 24 2011

LEZ144>149-251030-
/O.CON.KCLE.SC.Y.0024.000000T0000Z-110625T2000Z/
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
1025 PM EDT FRI JUN 24 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM SATURDAY FOR
LAKE ERIE FROM THE ISLANDS EASTWARD.

WAVES OF 3 TO 5 FEET AND WEST WINDS OF 10 TO 20 KNOTS WILL
CONTINUE INTO SATURDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT.

&&

$$
997 
WHUS71 KCLE 250948
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
548 AM EDT SAT JUN 25 2011

LEZ144>149-251800-
/O.CON.KCLE.SC.Y.0024.000000T0000Z-110625T2000Z/
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
548 AM EDT SAT JUN 25 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON. 

WAVES OF 3 TO 5 FEET AND WEST WINDS OF 10 TO 20 KNOTS WILL
CONTINUE INTO THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT.

&&

$$
678 
WHUS71 KCLE 251358
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
958 AM EDT SAT JUN 25 2011

LEZ144>149-252000-
/O.CON.KCLE.SC.Y.0024.000000T0000Z-110625T2000Z/
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
958 AM EDT SAT JUN 25 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON. 

WAVES OF 3 TO 5 FEET AND WEST WINDS OF 10 TO 20 KNOTS WILL
CONTINUE INTO THE AFTERNOON BEFORE SUBSIDING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT.

&&

$$
403 
WHUS71 KCLE 251930
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
330 PM EDT SAT JUN 25 2011

LEZ144-252030-
/O.CAN.KCLE.SC.Y.0024.000000T0000Z-110625T2000Z/
THE ISLANDS TO VERMILION OH-
330 PM EDT SAT JUN 25 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

THE WINDS AND WAVES HAVE DROPPED BELOW THE SMALL CRAFT ADVISORY 
CRITERIA.

$$

LEZ145>149-260100-
/O.EXT.KCLE.SC.Y.0024.000000T0000Z-110626T0100Z/
VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH-
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
330 PM EDT SAT JUN 25 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 PM EDT THIS
EVENING. 

WAVES OF 3 TO 5 FEET AND WEST WINDS OF 10 TO 20 KNOTS WILL
SUBSIDE THIS EVENING TO CONDITIONS BELOW SMALL CRAFT ADVISORY 
CRITERIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT.

&&

$$
308 
WHUS71 KCLE 260111
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
911 PM EDT SAT JUN 25 2011

LEZ145>149-260215-
/O.EXP.KCLE.SC.Y.0024.000000T0000Z-110626T0100Z/
VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH-
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
911 PM EDT SAT JUN 25 2011

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jun 24, 2:44 AM EDT, 31 minutes earlier.

Area forecast discussion, Jun 24, 2:44 AM EDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
244 AM EDT FRI JUN 24 2011

.SYNOPSIS...
LOW PRESSURE OVER THE CENTRAL GREAT LAKES REGION WILL MOVE
NORTHEAST TO ONTARIO TODAY. THE LOW WILL REACH QUEBEC SATURDAY AS
HIGH PRESSURE BUILDS BACK ACROSS THE REGION.

&&

.NEAR TERM /THROUGH TODAY/...
NO BIG CHANGE TODAY. LOW REMAINS OVER THE GREAT LAKES REGION. DEEP
MOISTURE WILL CONTINUE TO CIRCULATE AROUND THE LOW BRINGING
SCATTERED TO NUMEROUS SHOWERS TO THE FORECAST AREA TODAY. WILL
HAVE THE BEST CHANCE OF PRECIP NORTHEAST AND LOWEST WEST. HIGHS
WILL BE ON THE COOL SIDE WITH MOST AREAS 70 TO 75.

&&

.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
AIRMASS WILL STILL BE MOIST TONIGHT HOWEVER AS THE LOW CENTER
PULLS NORTHEAST FORCING WILL DIMINISH. STILL COULD SEE A FEW
SHOWERS AROUND BUT WILL BE ABLE TO DROP POPS BACK TO CHANCE
CATEGORY NORTHEAST AND DROP POPS WEST. GUIDANCE IS DRY FOR
SATURDAY AND FOR THE MOST PART THIS SEEMS REASONABLE AS BOTH THE
GFS AND NAM BRING DRY AIR AND RISING UPPER HEIGHTS AND HIGH
PRESSURE IN FROM THE WEST. MOISTURE HOWEVER REMAINS IN THE FAR
NORTHEAST AND MODELS SHOW A SHORT WAVE DROPPING INTO THE AREA FROM
THE NORTH. NOT EXPECTING A WASHOUT BUT WILL KEEP CHANCE POPS IN
FOR NORTHEAST OHIO AND NORTHWEST PA FOR THE DAY. SUNDAY MODELS
BEGIN TO BRING A WARM FRONT TOWARD THE AREA FROM THE SOUTH. UPPER
RIDGE MOVING TOWARD THE AREA IS NOT VERY STRONG HOWEVER BEST
OVERRUNNING SHOULD REMAIN TO OUR SOUTH THROUGH THE DAY. NAM
SUGGESTS THE SOUTHWEST CWA COUNTIES COULD SEE SHOWERS HOWEVER HPC
QPF SOLUTION REFLECTS A MORE SOUTHERN PLACEMENT OF THE PRECIP
KEEPING OUR AREA DRY THROUGH THE DAY. WILL HAVE JUST A SLIGHT
CHANCE IN GRIDS SOUTH OF A LINE FROM WOOD TO HOLMES COUNTY. SUNDAY
NIGHT AND MONDAY HOWEVER...WILL HAVE CHANCE POPS FOR SHOWERS AND
THUNDERSTORMS AS THE WARM MOIST AIR RETURNS.

&&

.LONG TERM /TUESDAY THROUGH THURSDAY/...
MODELS IN REASONABLE AGREEMENT WITH THE NEXT FRONT PUSHING THROUGH
ON TUESDAY.  GFS CONTINUES TO BE FASTER THAN THE ECMWF...SO WILL
JUST GO WITH LIKELY POPS ON TUESDAY WITH NO TIMING.  AFTER THAT HIGH
PRESSURE MOVES ACROSS THE OHIO VALLEY/LOWER GREAT LAKES GIVING A
DRY FORECAST THROUGH THE PERIOD.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
EXPECT CIG AND VIS TO LOWER TO MVFR CONDITIONS WITH AREAS OF IFR
CEILINGS OVERNIGHT AS LOW PRESSURE SYSTEM OVER LAKE HURON DRIFTS
EAST. IT WILL PROBABLY BE WELL INTO THE AFTERNOON BEFORE
CONDITIONS IMPROVE ESPECIALLY ACROSS NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.

OUTLOOK...NON-VFR CONDITIONS WILL LINGER FRIDAY NIGHT INTO EARLY
SATURDAY. NON-VFR CONDITIONS MAY RETURN LATE MONDAY NIGHT AND
TUESDAY MORNING.

&&

.MARINE...
SMALL CRAFT ADVISORY IN EFFECT INTO SATURDAY AFTERNOON...WITH A
SOUTHWEST FLOW INCREASING TO 15 TO 20 KNOTS BY LATE MORNING.
CONDITIONS WILL IMPROVE SATURDAY AFTERNOON AS HIGH PRESSURE MOVES
OVER THE LAKE.  AFTER THAT HIGH PRESSURE WILL BE IN CHARGE INTO THE
EARLY PART OF THE WORK WEEK.  WINDS TURN TO THE SOUTH SUNDAY NIGHT
AS THE CENTER OF THE HIGH SHIFTS EAST OF THE LAKE.  SMALL CRAFT
ADVISORY WILL LIKELY BE NEEDED AGAIN BY TUESDAY AS THE NEXT COLD
FRONT MOVES ACROSS THE LAKE AND A WEST TO NORTHWEST FLOW SETS UP.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 PM EDT SATURDAY FOR LEZ144>149.

&&

SYNOPSIS...TK
NEAR TERM...TK
SHORT TERM...TK
LONG TERM...DJB
AVIATION...DJB
MARINE...DJB
Hazardous weather outlook, Jun 23, 7:10 PM EDT, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
710 PM EDT THU JUN 23 2011

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-242315-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
710 PM EDT THU JUN 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 10:27 PM EDTAreal Flood AdvisoryCLEAshtabula6 hr

Nearby

Small Craft Advisories in Ohio, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.